Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 11, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jul 6, 2019, 5:57 PM EDT for Hancock County, Washington County, Maine. It took effect at Jul 7, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2019, 5:57 PM EDT (21:57 UTC)
- In effect from
- Jul 7, 2019, 8:00 AM EDT
- Expired
- Jul 7, 2019, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.0 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 252 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
053 WHUS41 KCAR 062157 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 557 PM EDT Sat Jul 6 2019 MEZ029-030-070600- /O.NEW.KCAR.BH.S.0011.190707T1200Z-190708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 557 PM EDT Sat Jul 6 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Sunday morning through Sunday evening. * TIMING...From Sunday morning through Sunday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the upper 60s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ CB
1 follow-up statement
798 WHUS41 KCAR 070718 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 318 AM EDT Sun Jul 7 2019 MEZ029-030-080000- /O.CON.KCAR.BH.S.0011.190707T1200Z-190708T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 318 AM EDT Sun Jul 7 2019 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the lower 70s to mid 70s may cause people to underestimate the dangers of the cold water temperatures which are currently only in the low 50s. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jul 6, 5:01 PM EDT, 56 minutes earlier.
Area forecast discussion, Jul 6, 5:01 PM EDT, 56 minutes before
Area Forecast Discussion National Weather Service Caribou ME 501 PM EDT Sat Jul 6 2019 .SYNOPSIS... A cold front moves offshore tonight. High pressure builds in tonight through Monday. Another front moves across the area Monday night with high pressure building in through Wednesday. && .NEAR TERM /THROUGH SUNDAY/... 500 pm update... Cold front is now south of the Bangor area with Severe Thunderstorm Watch 494 cancelled for all but Hancock and Washington counties. Still looking at the potential for strong wind gusts with convection mvg twd the coast along with torrential downpours. Only chg was to drop watch with this update. Prev discussion blo... Convection conts thru the aftn ovr interior Downeast bfr cdfnt pushes offshore around 00z. Drier dwpts hv mvd into sxns of the North Woods and the St. John Vly with lwr 60 dwpts not too far bhnd in Quebec. Expect that drier dwpts wl begin to mv thru entire CWA after 02z tonight. 40F degree dewpoints wl be common acrs the far north with lwr 50s ovr Downeast areas by morning. This wl lead to a much more pleasant night ovr the entire area with mins dropping into the 50s. Highs on Sun lkly to rmn in the 70s under sunny skies tomorrow. Nw winds will be gusty acrs the north in the aftn. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... The short term will begin cool and dry Sun ngt as a ridge of sfc hi pres prevails across the FA. Decent radiational cooling spcly the latter half of the ngt will allow low temps to drop into the 40s ovr wind protected broad rvr vlys. Temps should recover nicely durg the day on Mon across the Rgn with a WSW sfc wind. However, a s/wv rotating arnd a mid lvl vortex ovr Labrador will bring some cldnss alg with sct shwrs and isold tstms to the Nrn quarter of the FA later Mon aftn into erly eve with max SBCAPEs currently shown in the 300 to 600 J/Kg range. Shwrs will dissipate by late eve with skies clr to ptly cldy ovrngt Mon and ptly to msly sunny on Tue. High Temps Tue aftn will be a few deg cooler then Mon ovr the far N with weak llvl cool advcn, but may actually be a little warmer ovr Downeast areas with strong compressional htg from Nwrly downsloping winds more then compensating for any weak llvl cool advcn or this ptn of our Rgn. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... On Wed, a warm front from the west will be running up against the slow moving mid lvl low just E of Labrador. This may result in more in the way of cldnss ovr the NE half of the FA and perhaps even sprinkles of rn, while the SW half has more in the way of sunshine and warmer aftn hi temps. the warm front will then finally cross the ME-NB border Wed ngt, allowing for a short window of ptly sunny skies, warmer and more humid conditions rgn wide on Thu. A rather vigorous upper trof/low from the upper great lks will then bring a general cvrg of shwrs with embedded isold tstms to the Rgn Thu ngt where PoPs rise to a max of likely PoPs. Mid lvl Dry slotting just ahead of the upper trof may allow for some sunshine by late Fri morn/erly aftn, resulting in rapid destabilization and possible additional shwrs and tstms mid Fri aftn into erly eve. An additional s/wv(s) will likely keep skies unsettled with sct shwrs going into Sat. With more in the way of cldnss Fri and Sat, hi temps in particular will be cooler then Thu. && .AVIATION /21Z SATURDAY THROUGH THURSDAY/... NEAR TERM: FVE currently located behind cold front and will be VFR for the next 24 hours, though likely MVFR off and on through about 20z this afternoon. All other terminals will see MVFR and ocnl IFR vsbys as tstms move through this afternoon. As cold front passes expect VFR to return to all terminals this evening. Winds will be out of the sw ahead of the cold front before rapidly veering to the nw with frontal passage. May see gusty nw winds immediately behind front until 00z this evening. SHORT TO LONG TERM: Sun ngt thru Thu...all TAF sites VFR with breezy daytime conditions Mon and Tue. Thu ngt...Clgs/vsbys lowering to MVFR and perhaps IFR in shwrs. && .MARINE... NEAR TERM: Winds and seas will remain below SCA levels with thunderstorms over the waters late this afternoon and evening. Winds will turn to the NW shortly by midnight tonight. SHORT TO LONG TERM: No definitive hdlns xpctd, with wvs increasing to at least 4 ft ovr the outer waters by late next week dud to a more organized srly wind fetch. Marine fog will also become a factor by Thu ngt as warm moist tropical air begins to cross the cold waters of the Gulf of Maine. Kept close to WW3 ovr the outer waters but kept closer to NWPS ovr the inner bays/harbors and immediate coast spcly durg the later aftn/erly eve hrs when the sea breeze circulation is strongest. Initially, the most energetic spectral wv group will be a 9-10 sec swell-like wv pd, to be replaced by a 5 to 7 srly fetch wv group by late next week. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Farrar Short Term...VJN Long Term...VJN Aviation...Farrar/VJN Marine...Farrar/VJN
Hazardous weather outlook, Jul 6, 4:54 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 454 PM EDT Sat Jul 6 2019 MEZ001>006-010-011-015-031-072100- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Southern Piscataquis- 454 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ016-017-029-030-032-072100- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Northern Washington- 454 PM EDT Sat Jul 6 2019 ...SEVERE THUNDERSTORM WATCH 494 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Coastal DownEast Maine, Far Eastern Maine and Interior DownEast Maine. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050-051-072100- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 454 PM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ052-072100- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 454 PM EDT Sat Jul 6 2019 ...SEVERE THUNDERSTORM WATCH 494 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, Jul 6, 3:07 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
307 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM TSTM WND DMG 3 W EATON 45.61N 67.87W
07/06/2019 WASHINGTON ME TRAINED SPOTTER
TREES DOWN ON ROUTE 1 FOUR MILES SOUTH OF
DANFORTH.
&&
CBLocal storm report, Jul 6, 3:29 PM EDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
329 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TSTM WND DMG LITTLETON 46.23N 67.84W
07/06/2019 AROOSTOOK ME LAW ENFORCEMENT
LARGE TREE DOWN ON US 1. THE TREE WAS LARGE
ENOUGH TO COMPLETELY BLOCK THE ROAD.
&&
CBLocal storm report, Jul 6, 4:23 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
423 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM TSTM WND DMG HERMON 44.81N 68.91W
07/06/2019 PENOBSCOT ME LAW ENFORCEMENT
WIRES AND TREES DOWN.
&&
CBLocal storm report, Jul 6, 4:27 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
427 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG LINCOLN 45.37N 68.51W
07/06/2019 PENOBSCOT ME LAW ENFORCEMENT
TREES AND WIRES DOWN. REPORTED BY PENOBSCOT
COUNTY SHERIFF.
&&
CBLocal storm report, Jul 6, 4:31 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
431 PM EDT SAT JUL 6 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TSTM WND DMG MILLINOCKET 45.66N 68.71W
07/06/2019 PENOBSCOT ME LAW ENFORCEMENT
WIRES AND TREES DOWN IN MILLINOCKET.
REPORTED BY PENOBSCOT COUNTY SHERIFF.
&&
CBSpecial weather statement, Jul 6, 4:42 PM EDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Caribou ME
442 PM EDT Sat Jul 6 2019
MEZ017-030-062115-
Coastal Washington-Central Washington-
442 PM EDT Sat Jul 6 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WASHINGTON
COUNTY...
At 441 PM EDT, a strong thunderstorm was located near Meddybemps, or
14 miles south of Calais, moving east at 30 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Calais, Lubec, Eastport, Perry, Pembroke, Meddybemps, Baileyville,
Robbinston, Alexander, Dennysville, Charlotte, Baring, Cooper,
Marion, Edmunds and Trescott.
This includes US Highway 1 between Dennysville and Perry.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4487 6698 4484 6698 4488 6742 4509 6740
4511 6711 4495 6702 4491 6697
TIME...MOT...LOC 2041Z 273DEG 25KT 4498 6732
DudaThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:15 PM EDT | Special Weather Statement | CAR | 30 min | |
| Jul 6, 12:48 PM EDT | Special Weather Statement | CAR | Penobscot | 42 min |
| Jul 6, 1:13 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 62 min |
| Jul 6, 2:19 PM EDT | Severe Thunderstorm Warning | CAR | Aroostook | 41 min |
| Jul 6, 2:22 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 38 min |
| Jul 6, 2:40 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 50 min |
| Jul 6, 2:41 PM EDT | Areal Flood Advisory | CAR | Aroostook, Penobscot, Washington | 3 hr |
| Jul 6, 3:09 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 51 min |
| Jul 6, 3:36 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot, Piscataquis, Washington | 3 hr |
| Jul 6, 3:39 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 66 min |
| Jul 6, 3:45 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 30 min |
| Jul 6, 3:51 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 39 min |
| Jul 6, 4:42 PM EDT | Special Weather Statement | CAR | Washington | 33 min |
| Jul 6, 5:02 PM EDT | Special Marine Warning | CAR | 88 min | |
| Jul 6, 5:06 PM EDT | Areal Flood Advisory | CAR | Hancock, Penobscot | 3 hr |
| Jul 6, 5:22 PM EDT | Areal Flood Advisory | CAR | Washington | 3 hr |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.